manuscripta mathematica

, Volume 120, Issue 4, pp 347–358 | Cite as

Bounds on Weights of Nearby Cycles and Wakimoto Sheaves on Affine Flag Manifolds

  • Ulrich GörtzEmail author
  • Thomas J. Haines


We study certain nearby cycles sheaves on an affine flag manifold which arise naturally in the Beilinson–Gaitsgory deformation of the affine flag manifold to the affine Grassmannian. We study the multiplicity functions we introduced in an earlier paper, which encode the data of the Jordan-Hölder series. We prove the multiplicity functions are polynomials in q, and we give a sharp bound for their degrees. Our results apply as well to the nearby cycles in the p-adic deformation of Laumon–Haines–Ngô, and also to Wakimoto sheaves.


Coxeter Group Bruhat Order Bernstein Function Multiplicity Function Perverse Sheave 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arkhipov S., Bezrukavnikov R. (2002) Perverse sheaves on affine flags and Langlands dual group, Preprint math.RT/0201073Google Scholar
  2. 2.
    Arkhipov S., Bezrukavnikov R., Ginzburg V. (2004) Quantum groups, the loop Grassmannian, and the Springer resolution. J. Amer. Math. Soc. 17, 595–678zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Beilinson A., Bernstein I.N., Deligne P.: Faisceaux pervers. Astérisque 100, (1981)Google Scholar
  4. 4.
    de Jong A. (1996) Smoothness, semi-stability and alterations. Publ. Math. IHES, 83, 51–93zbMATHGoogle Scholar
  5. 5.
    Gaitsgory D. (2001) Construction of central elements in the affine Hecke algebra via nearby cycles. Invent. Math. 144, 253–280zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Görtz U., Haines T.: The Jordan-Hölder series for nearby cycles on some Shimura varieties and affine flag varieties. J. Reine. Angew. Math. (to appear), math.AG/0402143Google Scholar
  7. 7.
    Haines T. (2001) The combinatorics of Bernstein functions. Trans. Amer. Math. Soc. 353(3): 1251–1278zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Haines T., Ngô B.C. (2002) Nearby cycles for local models of some Shimura varieties. Compositio Math. 133, 117–150zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Haines T., Ngô B.C. (2002) Alcoves associated to special fibers of local models. Amer. J. Math. 124, 1125–1152zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Haines T., Pettet A. (2002) Formulae relating the Bernstein and Iwahori-Matsumoto presentations of an affine Hecke algebra. J. Algebra 252, 127–149zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Kazhdan D., Lusztig G. (1980) Schubert varieties and Poincaré duality. Proc. Symp. Pure Math. 36, 185–203MathSciNetGoogle Scholar
  12. 12.
    Kiehl R., Weissauer R. (2001) Weil conjectures, perverse sheaves and ℓ-adic Fourier transform, Springer Erg. Math. 3. Folge, 42 Google Scholar
  13. 13.
    Kottwitz R., Rapoport M. (2000) Minuscule alcoves for GL n and GSp 2n. Manuscripta Math. 102, 403–428zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Rapoport M., Zink Th. (1982) Über die lokale Zetafunktion von Shimuravarietäten. Monodromiefiltration und verschwindende Zyklen in ungleicher Charakteristik. Invent. Math. 68, 21–101zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.Mathematisches Institut derUniversität BonnBonnGermany
  2. 2.Mathematics DepartmentUniversity of MarylandCollege ParkUSA

Personalised recommendations